I started gabapentin a few months ago, started at a low dose and have been working my way up (currently 800mg daily). I haven't had any improvement yet and have been flaring horribly almost since starting on it. I'm wondering if the flares are a reaction to the meds and if anyone else has ever experienced this?
Oh I have tried to stop it too because I felt like I was good to go. Nope lesson learned.
I have been on Gaba for 7 yrs. it works for me great but everyone is different. 800 mg. is a lot and should be helping. I would definitely look into with your doctor and try backing off of it to see if things change. No since in taking something that does not work for you.
Spoke to my specialist today, he said some people do have a bad reaction to it and it actually makes their pain worse so that could be what's happening to me but no way to prove it. He wants me to increase my dose to 1200mg a day and if that doesn't help he said to go off it. So either way i hope this dreadful flare up will come to an end soon!
I take gabapentin 400mgs for 2 years now. I didn't think it was doing anything for me either so I took myself off it. But after about 2 months I went back on it again and found out that it was actually helping. I take 1 everyday about 8 at nite and when I am having a bad day I take another in the morning. I always feel high and sleep alot. Hugs and Prayers